Alert archive / Alabama / Hard Freeze Warnings in 2008

Hard Freeze Warning 2, NWS Mobile, AL

January 3, 20089 counties in Alabama

NWS Mobile, AL issued this hard freeze warning at Jan 3, 2008, 11:40 AM CST for 9 counties in Alabama. It took effect at Jan 3, 2008, 3:20 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2008, 11:40 AM CST (17:40 UTC)
In effect from
Jan 3, 2008, 3:20 PM CST
Expired
Jan 4, 2008, 9:00 AM CST
In force
18 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Wilcox County, AL

The radar

The Mobile radar (KMOB), 147 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 5.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1319 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMOB 031740
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1140 AM CST THU JAN 3 2008

...ANOTHER NIGHT OF HARD FREEZING TEMPERATURES EXPECTED TONIGHT
ACROSS PORTIONS OF SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE...

.A LARGE AREA OF ARCTIC HIGH PRESSURE MOVING SLOWLY EAST OUT OF THE
PLAINS STATES WILL SETTLE ACROSS ALABAMA AND THE WESTERN FLORIDA
PANHANDLE LATE TONIGHT. THE DRY AND COLD AIRMASS WILL RESULT IN
TEMPERATURES GOING BELOW FREEZING AGAIN THIS EVENING...DROPPING BELOW
26 DEGREES FOR SEVERAL HOURS AFTER MIDNIGHT AND LINGERING THROUGH
DAYBREAK ON THURSDAY.

ALZ054>060-FLZ001-003-005-032300-
/O.NEW.KMOB.HZ.W.0002.080104T0500Z-080104T1500Z/
WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
INCLUDING THE CITIES OF...CAMDEN...PINE HILL...HOMEWOOD...
MONROEVILLE...EVERGREEN...GREENVILLE...LUVERNE...BRANTLEY...
ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...CENTURY...
FLOMATON...MOLINO...JAY...CRESTVIEW
1140 AM CST THU JAN 3 2008

...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST
FRIDAY. 

TEMPERATURES WILL FALL BELOW THE FREEZING MARK AFTER
SUNSET...DROPPING BELOW 26 DEGREES BY MIDNIGHT. THE TEMPERATURES ARE
FORECAST TO REMAIN BELOW 26 DEGREES THROUGH 8 AM THURSDAY. THESE
CONDITIONS CONSTITUTE ANOTHER HARD FREEZE TONIGHT AND EARLY THURSDAY.

DURING THIS PERIOD OF UNUSUALLY COLD WEATHER...CHECK ON ELDERLY
NEIGHBORS TO MAKE SURE THEY HAVE ADEQUATE HEAT. OUTDOOR PETS SHOULD
ALSO HAVE ADEQUATE WARMTH. AREA SHELTERS SHOULD CONTINUE TO EXPECT
INCREASED DEMAND. EVERYONE SHOULD TAKE ADEQUATE SAFETY PRECAUTIONS
WITH THEIR HEATING SYSTEMS...AND MAKE SURE TO UTILIZE CARBON MONOXIDE
DETECTORS IN ENCLOSED SPACES. EXTRA CAUTION SHOULD BE USED WITH
PORTABLE SPACE HEATERS. MAKE SURE SPACE HEATERS ARE NOT LEFT
UNATTENDED AND ARE NOT USED NEAR FLAMMABLE MATERIALS SUCH AS CURTAINS
OR BED COVERINGS.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL NEWS MEDIA OUTLETS FOR
CONTINUING UPDATES ON THE COLD WEATHER.

$$
3 follow-up statements
000 
WWUS74 KMOB 032120
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
320 PM CST THU JAN 3 2008

...ANOTHER NIGHT OF HARD FREEZING TEMPERATURES EXPECTED TONIGHT
ACROSS PORTIONS OF INTERIOR SOUTH ALABAMA AND THE WESTERN FLORIDA
PANHANDLE...

.A LARGE AREA OF ARCTIC HIGH PRESSURE MOVING SLOWLY EAST OUT OF
THE PLAINS STATES WILL SETTLE ACROSS ALABAMA AND THE WESTERN
FLORIDA PANHANDLE LATE TONIGHT. THE DRY AND COLD AIRMASS WILL
RESULT IN TEMPERATURES GOING BELOW FREEZING AGAIN THIS EVENING...
DROPPING BELOW 26 DEGREES FOR SEVERAL HOURS AFTER MIDNIGHT AND
LINGERING THROUGH DAYBREAK ON THURSDAY.

ALZ051-053-040530-
/O.EXA.KMOB.HZ.W.0002.080104T0500Z-080104T1500Z/
CHOCTAW-CLARKE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...JACKSON...
THOMASVILLE...GROVE HILL
320 PM CST THU JAN 3 2008

...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST
FRIDAY. 

TEMPERATURES WILL FALL BELOW THE FREEZING MARK AFTER SUNSET...
DROPPING BELOW 26 DEGREES BEFORE MIDNIGHT. THE TEMPERATURES ARE
FORECAST TO REMAIN BELOW 26 DEGREES THROUGH 8 AM FRIDAY. THESE
CONDITIONS CONSTITUTE ANOTHER HARD FREEZE TONIGHT AND EARLY FRIDAY.

DURING THIS PERIOD OF UNUSUALLY COLD WEATHER...CHECK ON ELDERLY
NEIGHBORS TO MAKE SURE THEY HAVE ADEQUATE HEAT. OUTDOOR PETS
SHOULD ALSO HAVE ADEQUATE WARMTH. AREA SHELTERS SHOULD CONTINUE
TO EXPECT INCREASED DEMAND. EVERYONE SHOULD TAKE ADEQUATE SAFETY
PRECAUTIONS WITH THEIR HEATING SYSTEMS...AND MAKE SURE TO UTILIZE
CARBON MONOXIDE DETECTORS IN ENCLOSED SPACES. EXTRA CAUTION
SHOULD BE USED WITH PORTABLE SPACE HEATERS. MAKE SURE SPACE
HEATERS ARE NOT LEFT UNATTENDED AND ARE NOT USED NEAR FLAMMABLE
MATERIALS SUCH AS CURTAINS OR BED COVERINGS.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL NEWS MEDIA OUTLETS FOR
CONTINUING UPDATES ON THE COLD WEATHER.

$$

ALZ054>060-FLZ001-003-005-040530-
/O.CON.KMOB.HZ.W.0002.080104T0500Z-080104T1500Z/
WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
INCLUDING THE CITIES OF...CAMDEN...PINE HILL...HOMEWOOD...
MONROEVILLE...EVERGREEN...GREENVILLE...LUVERNE...BRANTLEY...
ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...CENTURY...
FLOMATON...MOLINO...JAY...CRESTVIEW
320 PM CST THU JAN 3 2008

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM CST FRIDAY...

A HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM CST FRIDAY. 

TEMPERATURES WILL FALL BELOW THE FREEZING MARK AFTER SUNSET...
DROPPING BELOW 26 DEGREES BEFORE MIDNIGHT. THE TEMPERATURES ARE
FORECAST TO REMAIN BELOW 26 DEGREES THROUGH 8 AM FRIDAY. THESE
CONDITIONS CONSTITUTE ANOTHER HARD FREEZE TONIGHT AND EARLY FRIDAY.

DURING THIS PERIOD OF UNUSUALLY COLD WEATHER...CHECK ON ELDERLY
NEIGHBORS TO MAKE SURE THEY HAVE ADEQUATE HEAT. OUTDOOR PETS
SHOULD ALSO HAVE ADEQUATE WARMTH. AREA SHELTERS SHOULD CONTINUE
TO EXPECT INCREASED DEMAND. EVERYONE SHOULD TAKE ADEQUATE SAFETY
PRECAUTIONS WITH THEIR HEATING SYSTEMS...AND MAKE SURE TO UTILIZE
CARBON MONOXIDE DETECTORS IN ENCLOSED SPACES. EXTRA CAUTION
SHOULD BE USED WITH PORTABLE SPACE HEATERS. MAKE SURE SPACE
HEATERS ARE NOT LEFT UNATTENDED AND ARE NOT USED NEAR FLAMMABLE
MATERIALS SUCH AS CURTAINS OR BED COVERINGS.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL NEWS MEDIA OUTLETS FOR
CONTINUING UPDATES ON THE COLD WEATHER.

$$
000 
WWUS74 KMOB 040550
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1150 PM CST THU JAN 3 2008

...ANOTHER NIGHT OF HARD FREEZING TEMPERATURES EXPECTED ACROSS
PORTIONS OF INTERIOR SOUTH ALABAMA AND INTERIOR PORTIONS OF THE 
WESTERN FLORIDA PANHANDLE...

.A LARGE AREA OF ARCTIC HIGH PRESSURE OVER THE SOUTHEASTERN STATES
WILL CONTINUE TO DRIFT SLOWLY EAST ACROSS THE AREA TONIGHT. THE DRY
AND COLD AIRMASS WILL RESULTED IN TEMPERATURES FALLING INTO THE MID
TO UPPER 20S ACROSS THE WARNED AREA THIS EVENING...AND TEMPERATURES
WILL LIKELY DROP INTO THE LOWER 20S ACROSS MOST OF THE AREA BY AROUND
SUNRISE FRIDAY MORNING. 

ALZ051-053>060-FLZ001-003-005-041400-
/O.CON.KMOB.HZ.W.0002.000000T0000Z-080104T1500Z/
CHOCTAW-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-
COVINGTON-INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...JACKSON...
THOMASVILLE...GROVE HILL...CAMDEN...PINE HILL...HOMEWOOD...
MONROEVILLE...EVERGREEN...GREENVILLE...LUVERNE...BRANTLEY...
ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...CENTURY...
FLOMATON...MOLINO...JAY...CRESTVIEW
1150 PM CST THU JAN 3 2008

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. 

TEMPERATURES HAVE DROPPED INTO THE MID TO UPPER 20S ACROSS THE REGION
THIS EVENING...AND WILL LIKELY DROP INTO THE LOWER 20S ACROSS MOST OF
THE REGION BY AROUND SUNRISE FRIDAY MORNING. TEMPERATURES ARE GENERALLY
EXPECTED TO REMAIN BELOW 26 DEGREES FROM MIDNIGHT THROUGH 8 AM FRIDAY...
THEN RISE ABOVE FREEZING BY AROUND 9 AM. THESE CONDITIONS WILL 
CONSTITUTE ANOTHER HARD FREEZE ACROSS THE WARNED AREA.

DURING THIS PERIOD OF UNUSUALLY COLD WEATHER...CHECK ON ELDERLY
NEIGHBORS TO MAKE SURE THEY HAVE ADEQUATE HEAT. OUTDOOR PETS
SHOULD ALSO HAVE ADEQUATE WARMTH. AREA SHELTERS SHOULD CONTINUE
TO EXPECT INCREASED DEMAND. EVERYONE SHOULD TAKE ADEQUATE SAFETY
PRECAUTIONS WITH THEIR HEATING SYSTEMS...AND MAKE SURE TO UTILIZE
CARBON MONOXIDE DETECTORS IN ENCLOSED SPACES. EXTRA CAUTION
SHOULD BE USED WITH PORTABLE SPACE HEATERS. MAKE SURE SPACE
HEATERS ARE NOT LEFT UNATTENDED AND ARE NOT USED NEAR FLAMMABLE
MATERIALS SUCH AS CURTAINS OR BED COVERINGS.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL NEWS MEDIA OUTLETS FOR
CONTINUING UPDATES ON THE COLD WEATHER.

$$
000 
WWUS74 KMOB 041322
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
722 AM CST FRI JAN 4 2008

...HARD FREEZING TEMPERATURES WILL END BY MID MORNING...

.A LARGE AREA OF ARCTIC HIGH PRESSURE OVER THE SOUTHEASTERN STATES
HAVE RESULTED IN TEMPERATURES FALLING INTO THE MID TEENS TO MID 20S
ACROSS THE WARNED AREA EARLY THIS MORNING. PLENTY OF SUNSHINE THIS
MORNING WILL ALLOW TEMPERATURES TO REBOUND ABOVE THE FREEZING MARK
SHORTLY AFTER 900 AM.


ALZ051-053>060-FLZ001-003-005-041500-
/O.CON.KMOB.HZ.W.0002.000000T0000Z-080104T1500Z/
CHOCTAW-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-
COVINGTON-INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...JACKSON...
THOMASVILLE...GROVE HILL...CAMDEN...PINE HILL...HOMEWOOD...
MONROEVILLE...EVERGREEN...GREENVILLE...LUVERNE...BRANTLEY...
ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...CENTURY...
FLOMATON...MOLINO...JAY...CRESTVIEW
722 AM CST FRI JAN 4 2008

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

TEMPERATURES FALLING INTO THE MID TEENS TO MID 20S ACROSS THE WARNED
AREA EARLY THIS MORNING. PLENTY OF SUNSHINE THIS MORNING WILL ALLOW
TEMPERATURES TO REBOUND ABOVE THE FREEZING MARK SHORTLY AFTER 900 AM.

DURING THIS PERIOD OF UNUSUALLY COLD WEATHER...CHECK ON ELDERLY
NEIGHBORS TO MAKE SURE THEY HAVE ADEQUATE HEAT. OUTDOOR PETS
SHOULD ALSO HAVE ADEQUATE WARMTH. AREA SHELTERS SHOULD CONTINUE
TO EXPECT INCREASED DEMAND. EVERYONE SHOULD TAKE ADEQUATE SAFETY
PRECAUTIONS WITH THEIR HEATING SYSTEMS...AND MAKE SURE TO UTILIZE
CARBON MONOXIDE DETECTORS IN ENCLOSED SPACES. EXTRA CAUTION
SHOULD BE USED WITH PORTABLE SPACE HEATERS. MAKE SURE SPACE
HEATERS ARE NOT LEFT UNATTENDED AND ARE NOT USED NEAR FLAMMABLE
MATERIALS SUCH AS CURTAINS OR BED COVERINGS.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL NEWS MEDIA OUTLETS FOR
CONTINUING UPDATES ON THE COLD WEATHER.

$$

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this hard freeze warning went out at Jan 3, 5:15 AM CST, 6 hours 25 minutes earlier.

Area forecast discussion, Jan 3, 5:15 AM CST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
515 AM CST THU JAN 3 2008

.SHORT TERM TODAY AND TONIGHT...VERY COLD TEMPERATURES IN THE
UPPER TEENS AND LOWER 20S ACROSS FORECAST AREA WILL CONTINUE TO FALL
THROUGH DAYBREAK. THE FRIGID TEMPS COMBINED WITH NORTHERLY WINDS OF
5 TO 10 MPH (EXPECT 15 MPH AT THE BEACHES) ARE CREATING WIND CHILL
VALUES IN THE TEENS THAT WILL ALSO CONTINUE TO FALL.

THE LARGE DOME OF COLD AIR WILL NOT BE GOING ANYWHERE SOON AS WINDS
TURN TO THE NORTHEAST AND WEAKEN SLIGHTLY. HIGH TEMPERATURES
YESTERDAY WERE A DEGREE OR TWO BELOW GUIDANCE VALUES...AND I EXPECT
THE SAME TODAY. ALSO...NORTHWEST FLOW ABOVE 500 MB WILL BECOME MORE
ZONAL (WESTERLY) THIS AFTERNOON...FOLLOWED BY CIRRUS CLOUDS MOVING
RAPIDLY IN FROM THE WEST AHEAD OF A WEAK UPPER SHORTWAVE. THIS COULD
LIMIT SOME OF THE INSOLATION DURING THE PEAK HEATING HOURS...SO HAVE
ELECTED TO UNDERCUT GUIDANCE. HIGHS SHOULD RANGE FROM THE LOWER 40S
NORTHERN ZONES TO THE MID 40S NEAR THE GULF COAST...OVERALL ABOUT 5
DEGREES WARMER COMPARED TO WEDNESDAYS HIGHS.

TEMPERATURES WILL ONCE AGAIN DROP BELOW FREEZING DURING THE EVENING
HOURS...AND BOTTOM OUT IN THE UPPER TEENS TO MID 20S (UPPER 20S TO
AROUND 30 AT THE BEACHES). /22

.LONG TERM FRIDAY THROUGH WEDNESDAY...AFTER A VERY COLD START
FOR 2008. A MODERATION IN TEMPERATURES IS EXPECTED INTO THE MEDIUM
RANGE AS ARCTIC HIGH PRESSURE MOVES EASTWARD OVER THE MID ATLANTIC
STATES AND WEAKENS SLIGHTLY. THE WESTERN PERIPHERY OF THE RIDGE WILL
REMAIN OF ADEQUATE STRENGTH AS IT BECOMES WEDGED INTO OUR EASTERN
ZONES...CREATING THE POTENTIAL FOR COOLER NIGHTTIME LOW TEMPERATURES
THERE...EARLY ON. HAVE INTRODUCED SOME PATCHY NIGHTTIME FOG
FORMATION SATURDAY AND SUNDAY NIGHTS. HAVE MENTIONED IT FOR ALL
ZONES...BUT MAY TURN OUT TO BE MORE PROBABLE OVER THE SOUTHERN HALF
OF THE AREA AS THE RIDGE AXIS TO THE EAST BRINGS A LIGHT SOUTHEAST
FLOW TRAJECTORY OFF THE GULF. AS FOR THE NEXT CHANCE OF RAIN...WILL
HAVE TO WAIT AWHILE. THE RIDGE HAS ALLOWED A VERY DRY AIRMASS TO
SETTLE OVER THE AREA AND WILL TAKE A FEW DAYS FOR THE MOISTURE TO
RETURN AND BECOME DEEP ENOUGH TO MENTION RAIN. THIS LOOKS TO OCCUR
LATER IN THE WEEKEND WHEN WE START TO INTRODUCE A SMALL COVERAGE OF
SHOWERS OVER PORTIONS OF THE AREA. WELL INTO THE EXTENDED
RANGE...THERE ARE SOME TIMING DISAGREEMENTS BETWEEN THE GFS/ECMWF AND
CANADIAN ON THE PROGRESSION OF THE NEXT STORM SYSTEM THROUGH THE
PLAINS EARLY NEXT WEEK. CONSIDERING THESE UNCERTAINTIES...IT APPEARS
THE NEXT THUNDERSTORM EVENT COULD IMPACT THE AREA LATER IN THE DAY
TUESDAY INTO WEDNESDAY MORNING WHEN BEST UPPER LEVEL
FORCING...MOISTURE AND INSTABILITY MOVES ACROSS. IT COULD BE SLOWER
OR FASTER. AT THIS TIME...TUESDAY INTO WEDNESDAY MORNING SEEMS TO BE
THE TIME FRAME. ANOTHER ITEM...COULD BE SOME STRONG STORMS WITH THIS
ONE. STAY TUNED. /10

&&

.MARINE...A STRONG OFFSHORE WIND FLOW AND HIGH SEAS WILL PERSIST
THIS MORNING OVER MOBILE BAY AND THE COASTAL WATERS. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT FOR MOBILE BAY AND COASTAL WATERS OUT 20
NM THROUGH 9 AM...FROM 20 TO 60 NM UNTIL NOON. BEYOND THAT...SMALL
CRAFT WILL NEED TO EXERCISE CAUTION DUE TO A MODERATE NORTHEAST WIND
FLOW AND UNSETTLED SEA STATE. THE STRONG HIGH PRESSURE RESPONSIBLE
FOR THE ARCTIC BLAST IS CENTERED OVER TENNESSEE...AND WILL MOVE EAST
TO THE CAROLINAS THROUGH FRIDAY. THE MODERATE NORTHEAST WIND FLOW
THIS AFTERNOON WILL TURN TO THE EAST ON FRIDAY AND TO THE SOUTHEAST
OVER THE WEEKEND AS THE HIGH MOVES INTO THE WESTERN ATLANTIC. /22

&&

.FIRE WEATHER...DAYTIME DEWPOINTS REMAIN EXCEPTIONALLY LOW...RANGING
FROM WAY DOWN INTO THE SINGLE DIGITS TO LOWER TEENS. ANOTHER DAY OF
COOL DAYTIME HIGHS LOOK TO MITIGATE WIDESPREAD AREAS INTO THE TEEN
PERCENT FOR HUMIDITY. ALTHOUGH THERE COULD BE SOME SPOTS DIPPING TO
JUST BELOW 20 PERCENT ON RH...GRIDDED DATA SUGGESTS BETWEEN 20 AND 25
PERCENT FOR SEVERAL HOURS OVER MOST AREAS THROUGH THE DAY. WINDS
LOOK TO BE A BIT LOWER TODAY EXCEPT FOR THE COASTAL ZONES WHERE
FORECASTERS EXPECT UPWARDS OF 10 TO 20 MPH OF 20 FOOT WIND SPEEDS
WITH SOME HIGHER GUSTS. WITH THIS IN MIND...THE RISK OF SPREADING
WILDFIRE WILL BE HIGHER IN THOSE ZONES. ELSEWHERE...FIRE DANGER
REMAINS HIGH DUE TO THE VERY LOW HUMIDITY. RED FLAG WARNINGS CONTINUE
TODAY. GRIDDED DATA SHOWS A MODIFICATION IN THE RH FIELD THROUGH THE
DAY FRIDAY...AS THE ARCTIC HIGH WEAKENS SLIGHTLY WHILE MOVING
EASTWARD OVER THE MID ATLANTIC STATES. THUS...NO HEADLINES ADVERTISED
AT THIS TIME FOR FRIDAY. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      44  27  56  42 /  00  00  00  00
PENSACOLA   45  31  55  42 /  00  00  00  00
DESTIN      46  32  53  43 /  00  00  00  00
EVERGREEN   42  18  54  28 /  00  00  00  00
WAYNESBORO  42  19  55  36 /  00  00  00  00
CAMDEN      41  22  54  29 /  00  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HARD FREEZE WARNING UNTIL 9 AM THURSDAY FOR THE SOUTHWEST ALABAMA
     ZONES 051>064.

     RED FLAG WARNING FROM 10 AM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

FL...HARD FREEZE WARNING UNTIL 9 AM THURSDAY FOR THE WESTERN FLORIDA
     PANHANDLE ZONES 001>006.

     RED FLAG WARNING FROM 10 AM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...HARD FREEZE WARNING UNTIL 9 AM THURSDAY FOR THE SOUTHEAST
     MISSISSIPPI ZONES 067-075-076-078-079.

GM...SMALL CRAFT ADVISORY UNTIL 9 AM FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN FL TO PASCAGOULA MS OUT 20 NM...AND
     MOBILE BAY.

     SMALL CRAFT ADVISORY UNTIL NOON FOR THE FOLLOWING ZONES:
     WATERS FROM DESTIN FL TO PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Jan 3, 6:15 AM CST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
615 AM CST THU JAN 3 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-041200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
615 AM CST THU JAN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT.

...HARD FREEZE THROUGH MID MORNING...

MORNING LOW TEMPERATURES IN THE UPPER TEENS AND LOWER 20S...AND
NORTH WINDS OF 5 TO 15 MPH ARE CREATING WIND CHILL VALUES BETWEEN 8
TO 16 DEGREES. ANOTHER NIGHT OF FREEZING TEMPERATURES IS EXPECTED
TONIGHT.

OVER THE COASTAL WATERS...A STRONG NORTHERLY WIND AROUND 20 KNOTS
WILL CREATE HAZARDOUS SEAS OF 3 TO 5 FEET NEAR SHORE...AND 5 TO 7
FEET WELL OFFSHORE THIS MORNING.

VERY DRY AIR ASSOCIATED WITH THE ARCTIC AIR MASS WILL BRING AN
INCREASED WILDFIRE RISK TO THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS THE POSSIBILITY OF FREEZING OVERNIGHT TEMPERATURES ACROSS
OUR NORTHEAST ZONES SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Hard Freeze Warnings in Alabama, 2008Hard Freeze Warnings in Florida, 2008Every hard freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.